Hopefully some of you who read this may be able to help me (and if not anyone can maybe learn from my story);
I have had asthma all my life;
I had been using two (inhaler) puffs 2 at night and 2 in the morning of the inhaler Beclomethasone,
Early in 2009 I was dismayed when the Beclomethasone was discontinued, I was put on another inhaler (seritide) but it didnt make me feel good, I felt bloated and my heartbeat was erratic. So researched online, and there were others with the same experience, they raved about the QVAR inhaler they had been recomended - so I went to my doctor and asked to be reassigned the QVAR inhaler.
After using the QVAR inhaler for a number of months I put on alot of weight, and I subsequently learnt my steroid dosage had been increased without my knowledge.
Late in 2009 I was reasigned to another inhaler - Clenil Modulite (another substitute to the discontinued Beclomethasone. I have found this inhaler far more agreeable, and through alot of exercise I've lost weight again. Earlier this year (2010) I even started only using one puff at night and 2 puffs in the morning.
Recently my health and fitness has improved so much that when I went for an asthma check the doctor said I should try and limit my inhaler usage to 1 puff at night and 1 puff in the morning. ........However, Its been a few weeks and I struggled at first, but I feel my body IS aclimatising to the new dosage, but I'm paranoid I will put weight back on because I have felt a bit bloated sometimes.
Does anyone know if limiting the steroid intake inthe inhalers will cause weighgain?? I had always believed the opposite to be true (i.e. the usage of the steroid, espeically over usage, cause weight gain)? Does the use, or limitation, of steroid dosage in inhalers affect one's metabolism??????
hopefully someone can respond and help me.